Thyroid UK
87,629 members102,327 posts

NDT and rosacea?

Hi all,

I've recently started self medicating with NDT. I've slowly increased the doses 1/4 grain at a time, 6 weeks per dose. I'm now on .75 since last week. For the past 3 weeks or so, I've developed itchy, red spots on my cheeks. Sometimes they feel a bit like burning. I thought it was my period, but as its been and gone, yet the skin is getting worse, I wonder if it is something else? Googling around, it looks a bit like rosacea. They seem contained on my cheeks, initially just the "apples", but they've now appeared all the way down to the jaw line, but nothing on the rest of my face (nose, forehead, chin), also, little veins look rather red (almost like varicose veins) so fingers crossed it does not look like lupus (you can tell I've been googling a lot!).

Has anyone experienced this? How can you make it better?

I don't think it would be worth it going to the GP. If they've ignored the worst symptoms of hypo, why would they care about red skin, so I trust the advice and experience of people in this forum a lot more!

Thanks!

4 Replies
oldestnewest

Kitten44 I had Rosacea before I was treated. After 6 months on a low level antibiotic and it had not worked, off my own back I used a small amount of Canesten on it. It cleared within a week. It vanished completely when I was started on Norton Levothyroxine (not available now) and has not appeared since. I was started on Levothyroxine in 1997.

1 like
Reply

Hi J Bee,

Thanks a lot for your response. The pharmacist suggested I take antihistamines for a week and see the GP if it doesn't work within a week... like the GP will care! :-(

Still so itchy. I'll try the Canesten tonight.

Thanks again!

1 like
Reply

Only try slowly and not too much, in case it isn't Rosacea. Good luck.

Reply

I shall do. Thanks again!

Reply

You may also like...